Indiana, 2017Flash Flood and Hail in Indiana, July 7, 2017
July 7, 2017 · NWS IWX · 24 events in 9 counties and zones
An area of convergence, combined with 35 to 40 knots of shear, over 2000 J/KG of CAPE and plenty of moisture all set the stage for thunderstorms to develop over southern Lake Michigan and work southeast. Pockets of wind damage were reported, along with some hail and flooding due to already wet conditions.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of convergence, combined with 35 to 40 knots of shear, over 2000 J/KG of CAPE and plenty of moisture all set the stage for thunderstorms to develop over southern Lake Michigan and work southeast. Pockets of wind damage were reported, along with some hail and flooding due to already wet conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 7, 2:43 AM EST, 57 minutes earlier.
Area forecast discussion, Jul 7, 2:43 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
343 AM EDT Fri Jul 7 2017
.SYNOPSIS...
Issued at 343 AM EDT Fri Jul 7 2017
Showers and storms are expected today as a front crosses the region.
A few of these storms may be severe in the afternoon with damaging
winds and large hail the main threats. The best chances for severe
weather will be along and south of highway 24. Dry weather then
expected overnight through early Sunday with cooler and less humid
conditions. The chance for storms returns Sunday night through the
middle of next week.
&&
.SHORT TERM...(Today)
Issued at 343 AM EDT Fri Jul 7 2017
Convective trends for today remain the top concern of this forecast
package. Broad height falls enveloping the Great Lakes and surface
cold front slowly sagging south. Disparate clusters of convection
(severe at times) continuing to fire ahead of this front, driven
mainly by outflow/MCV from earlier storms. Front is not well-defined
across WI given this activity but better NW flow and cool/dry air
advection still appear across MN and northern WI. Seen some uptick
in lightning activity over the last hour or so with more favorably-
oriented line approaching GRR but still expect this activity to
slowly wane as it approaches IN/OH around sunrise. Moisture
convergence/LLJ is just not quite to the level necessary to sustain
early morning convection with increasingly diffuse convergence to
the E/SE across our area. Last few runs of HRRR (as well as most hi-
res CAMs) support this idea with convection decaying over our CWA
later this morning.
Main question is what impact this will have on our convective
chances later today, to which there is still not a clear-cut answer.
General trend in 00Z guidance is for a slightly later cold frontal
passage, potentially allowing better instability to build in our
CWA. There is certainly merit to this idea given surface front is
still well upstream and the real prominent shortwave is still in
Manitoba at press time. Parameters for at least scattered severe
weather are all there. Surface dewpoints are already near 70F and
may even climb a degree or two higher as moisture pools ahead of
front. Perhaps most disturbing is midlevel lapse rates hovering
around 7 C/km. This could yield SBCAPE of 2000+ J/kg by later today.
Wind/shear profiles are not exceptional but good enough for some
organized clusters. 0-6 km bulk shear values are around 25-30 kts
but similar values in the 0-3 km layer with 35-40kt winds at 700mb.
This morning convection is the wild card though. Hi-res depletes
this activity awfully quick given vigor of current updrafts and some
concern that composite outflow and cloud cover could disrupt/cap
instability later today. However, still think the effect of this
convection will be limited for at least our SE half given the
aformentioned factors this morning and the underlying ingredients
support a higher risk for severe weather in those SE areas this
afternoon, as reflected in the latest SWODY1. Damaging winds and
large hail will be the main threats with best guess on timing
currently 17-22Z. Expect a quick end to precip around 00Z with
strong push of cool/dry air for tonight.
&&
.LONG TERM...(Tonight through Thursday)
Issued at 343 AM EDT Fri Jul 7 2017
Tonight into the weekend still looking very pleasant with cool N/NW
flow (at least on Saturday), dry air advection, and general
subsidence on upwind side of departing trough. 850mb temps drop into
the single digits on Sat, yielding highs in the mid to upper 70s
under mostly sunny conditions. Surface dewpoints will crash to
around 50F and will feel spectacular by July standards (and recent
conditions). Overnight lows similarly refreshing, in the mid to
upper 50s. Flow does begin to back a bit on Sunday with some late
day low-level theta-e advection. Typically overzealous GFS kicks out
fairly widespread QPF but suspect any showers will be very isolated.
Forcing is highly questionable with a subtle, convectively-enhanced
shortwave possibly diving into our region Sunday night. Some modest
WAA but system-relative isentropic ascent and moisture advection are
weak with lack of any pronounced LLJ. Enough moisture/instability to
warrant a slight chance PoP late in the day but expect limited
coverage and no severe threat.
Mid/upper level flow becomes more zonal heading into the first half
of next week, allowing warm/humid conditions to sweep back into the
Ohio Valley with periodic showers and storms likely. Largely
diurnally driven on Monday but better chances appear Tue/Wed as
Hudson Bay low briefly dips S/SE and tightens thermal gradient
across southern Great Lakes. Still many details to work out with
regard to exact timing and placement of best precip chances so stuck
close to concensus initialization with blanket low chance PoPs
through much of the period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1243 AM EDT Fri Jul 7 2017
VFR conditions prevailing across nrn IN attm and should generally
continue through this TAF period, hwvr, there could be lower
flight conditions at times in thunderstorms. W-NW flow aloft
across the area combined with very unstable airmass to south of
ongoing thunderstorms over WI should continue to support se
movement of the storms. Latest LAPS data suggests less
instability in place over nrn IN/srn MI, but it may still be
sufficient to support scattered thunderstorms movg across our area
early this morning. Uncertainty remains sufficiently high to
maintain just VCTS in the terminals. 00z NAM indicating airmass
will become very unstable over nrn IN today as cdfnt moves
through, supporting thunderstorm development by midday. Outflow
from ongoing storms could prevent this destabilization from taking
place, so again, opted for just VCTS mention in terminals attm.
SW winds will veer NW today as the front moves through with dry
post-frontal conditions expected across the area by 00z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...JT
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 6, 3:02 PM EST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
402 PM EDT Thu Jul 6 2017
INZ003>005-MIZ077>079-072015-
La Porte-St. Joseph IN-Elkhart-Berrien-Cass MI-St. Joseph MI-
402 PM EDT Thu Jul 6 2017 /302 PM CDT Thu Jul 6 2017/
This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.
.DAY ONE...This afternoon and Tonight
There is a chance of thunderstorms mainly overnight. Widespread
severe weather is not expected, but an isolated strong to severe
thunderstorm is possible. The main threat would be isolated strong
winds, but the confidence in any isolated severe weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There are chances for thunderstorms Friday morning and again Monday
into Tuesday next week.
Swimming conditions may become hazardous along Lake Michigan beaches
Friday afternoon into early Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-072015-
Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
402 PM EDT Thu Jul 6 2017 /302 PM CDT Thu Jul 6 2017/
This hazardous weather outlook is for portions of northern Indiana...
northwest Ohio and southwest Michigan.
.DAY ONE...This afternoon and Tonight
There is a chance of thunderstorms overnight into early Friday
morning. Severe weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a continued chance of thunderstorms Friday. There is a low
risk of any isolated severe thunderstorm mainly southeast of an
Ottawa Ohio to Marion Indiana line Friday afternoon.
There are additional chances of showers and thunderstorms next Monday
and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
LMZ043-046-072015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
402 PM EDT Thu Jul 6 2017
This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.
.DAY ONE...This afternoon and Tonight
There is a chance for thunderstorms overnight into Friday morning.
An isolated strong thunderstorm with wind gusts in excess of 30 knots
is possible overnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Hazardous conditions for small craft are possible Friday night.
There are chances for thunderstorms Monday into Tuesday.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 7, 2:27 AM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
327 AM EDT FRI JUL 7 2017
INZ003-004-MIZ077-078-070815-
La Porte-St. Joseph-Berrien-Cass-
327 AM EDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
JOSEPH...NORTHERN LA PORTE...CASS AND BERRIEN COUNTIES...
At 327 AM EDT/227 AM CDT/, radar indicated strong thunderstorms were
located along a line extending from near South Haven to 20 miles
northwest of Long Beach. Movement was southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
South Bend, Michigan City, La Porte, Niles, Benton Harbor, St.
Joseph, Dowagiac, Westville, Buchanan, Georgetown, Trail Creek,
Benton Heights, Fair Plain, Granger, Bridgman, New Buffalo, New
Carlisle, Berrien Springs, Cassopolis and Watervliet.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 80 in Indiana between mile markers 38 and 75.
Interstate 94 in Indiana between mile markers 33 and 45.
Interstate 94 in Michigan between mile markers 0 and 42.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4207 8622 4207 8578 4205 8576 4194 8576
4147 8685 4158 8693 4171 8693 4173 8691
4178 8695 4194 8670 4213 8658 4211 8649
4224 8636 4224 8623
TIME...MOT...LOC 0727Z 323DEG 30KT 4233 8626 4197 8711
NWSSpecial weather statement, Jul 7, 3:18 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
418 AM EDT FRI JUL 7 2017
INZ004-005-MIZ077-078-070845-
St. Joseph-Elkhart-Berrien-Cass-
418 AM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ELKHART...EASTERN ST.
JOSEPH...SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...
At 418 AM EDT, a strong thunderstorm was located near Georgetown,
moving southeast at 45 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Niles, Georgetown, Granger,
Dunlap, Gulivoire Park, Osceola, Wakarusa, Edwardsburg, Roseland,
Bertrand, Indian Village, Barron Lake, Chain-o-lakes, Woodland,
Jimtown and Lydick.
This includes Interstate 80 in Indiana between mile markers 67 and
89.
LAT...LON 4189 8621 4153 8578 4149 8597 4149 8602
4148 8606 4148 8615 4174 8645
TIME...MOT...LOC 0818Z 317DEG 39KT 4176 8627
NWSSpecial weather statement, Jul 7, 3:31 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
431 AM EDT FRI JUL 7 2017
MIZ079>081-070900-
Branch-Hillsdale-St. Joseph-
431 AM EDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
JOSEPH...BRANCH AND NORTHERN HILLSDALE COUNTIES...
At 431 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Albion to 7 miles southeast of Vicksburg.
Movement was southeast at 45 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Coldwater, Hillsdale, Bronson, Jonesville, Quincy, Union City,
Litchfield, Colon, Long Lake, Jerome, Somerset, Girard, Kinderhook,
Moscow, Batavia, Leonidas, Mendon, Gilead, North Adams and Sherwood.
This includes Interstate 69 in Michigan between mile markers 2 and
21.
LAT...LON 4197 8436 4176 8506 4176 8511 4207 8558
4207 8437
TIME...MOT...LOC 0831Z 297DEG 40KT 4223 8478 4203 8547
NWSEvent by event
16 thunderstorm wind, 7 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Elkhart
- When
- July 7, 3:40 AM EST to 3:41 AM EST
- Where
- Elkhart County, 0.69 mi N of Elkhart
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.690, -85.970
The public reported a tree was blown down onto a house.
Thunderstorm Wind, Elkhart
- When
- July 7, 3:50 AM EST to 3:51 AM EST
- Where
- Elkhart County, 2.81 mi N of Dunlap
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.690, -85.910
The public reported a one to two foot diameter tree, with some signs of rot, was blown down.
Hail, Elkhart
- When
- July 7, 7:13 AM EST to 7:14 AM EST
- Where
- Elkhart County, 0.69 mi N of Elkhart
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.690, -85.970
Hail, Elkhart
- When
- July 7, 7:13 AM EST to 7:14 AM EST
- Where
- Elkhart County, 2.14 mi SSW of (Ekm)elkhart Muni Ar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.690, -86.010
Hail, La Porte
- When
- July 7, 6:30 AM CST to 6:31 AM CST
- Where
- La Porte County, 3.4 mi WSW of Union Mills Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.450, -86.840
Thunderstorm Wind, Marshall
- When
- July 7, 8:00 AM EST to 8:01 AM EST
- Where
- Marshall County, 3.45 mi N of Bourbon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.350, -86.120
The public reported a two to three foot diameter tree was blown down onto a house, causing extensive siding damage.
Thunderstorm Wind, Kosciusko
- When
- July 7, 8:15 AM EST to 8:16 AM EST
- Where
- Kosciusko County, 4.86 mi N of Etna Green
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.350, -86.040
A trained spotter reported large tree limbs down, ranging from eight to twelve inches in diameter, near the intersection of Indiana 19 and County Road 800 North.
Thunderstorm Wind, Kosciusko
- When
- July 7, 8:20 AM EST to 8:21 AM EST
- Where
- Kosciusko County, 0.86 mi SE of Atwood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.260, -85.970
The public reported a tree was blown down.
Thunderstorm Wind, Kosciusko
- When
- July 7, 8:20 AM EST to 8:21 AM EST
- Where
- Kosciusko County, 2.69 mi ENE of Atwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.280, -85.930
The public reported a six inch and eight inch diameter tree branch down onto a fence, breaking it.
Thunderstorm Wind, Kosciusko
- When
- July 7, 8:20 AM EST to 8:21 AM EST
- Where
- Kosciusko County, 2.08 mi NE of Atwood
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.290, -85.950
The public reported three large, healthy trees, roughly two to three feet in diameter, uprooted at a residence. A few smaller trees and tree limbs were also blown down in the area.
Hail, Huntington
- When
- July 7, 9:16 AM EST to 9:17 AM EST
- Where
- Huntington County, Bippus
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.950, -85.620
Thunderstorm Wind, Marshall
- When
- July 7, 10:08 AM EST to 10:09 AM EST
- Where
- Marshall County, 3.18 mi WSW of Teegarden
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.460, -86.440
A trained spotter reported a two foot diameter, apparently healthy tree was uprooted.
Hail, Wells
- When
- July 7, 10:11 AM EST to 10:12 AM EST
- Where
- Wells County, 0.69 mi N of Bluffton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -85.170
Thunderstorm Wind, Marshall
- When
- July 7, 10:21 AM EST to 10:22 AM EST
- Where
- Marshall County, Bremen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.450, -86.150
The public reported several small branches and a few larger branches were blown down.
Thunderstorm Wind, Adams
- When
- July 7, 10:30 AM EST to 10:31 AM EST
- Where
- Adams County, Sage Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.820, -84.920
The public reported a tree was uprooted near Bellmont.
Thunderstorm Wind, Adams
- When
- July 7, 10:32 AM EST to 10:33 AM EST
- Where
- Adams County, 1.25 mi WSW of Decatur
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.820, -84.950
A trained spotter estimated wind gusts to 60 mph.
Thunderstorm Wind, Kosciusko
- When
- July 7, 10:45 AM EST to 10:46 AM EST
- Where
- Kosciusko County, 1.25 mi WNW of Warsaw
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.240, -85.850
The public reported a healthy, one foot diameter tree was blown down onto a garage.
Thunderstorm Wind, Kosciusko
- When
- July 7, 10:45 AM EST to 10:46 AM EST
- Where
- Kosciusko County, 2.08 mi NE of Warsaw
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -85.800
A trained spotter reported a large oak tree limb down near County Road 225 East and 100 North.
Thunderstorm Wind, Kosciusko
- When
- July 7, 10:50 AM EST to 10:51 AM EST
- Where
- Kosciusko County, 1.73 mi SE of Winona Lake
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.200, -85.830
A off duty NWS employee reported a privacy fence was blown over, with four of the posts snapped and moved about six feet. One section was lifted over a small tree. Six tree limbs, ranging up to five inches in diameter were also blown down.
Thunderstorm Wind, Kosciusko
- When
- July 7, 10:50 AM EST to 10:51 AM EST
- Where
- Kosciusko County, 2.59 mi SE of Redmond Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.350, -85.750
A large tree was blown down onto County Road North 800 West.
Thunderstorm Wind, Marshall
- When
- July 7, 11:09 AM EST to 11:10 AM EST
- Where
- Marshall County, 1.48 mi NNW of Plymouth Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.390, -86.310
Emergency management officials reported several trees down across the road, with at least one onto powerlines.
Hail, Starke
- When
- July 7, 11:27 AM CST to 11:28 AM CST
- Where
- Starke County, 2.94 mi SW of North Judson
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.190, -86.820
Flash Flood, Kosciusko
- When
- July 7, 12:38 PM EST to 8:00 PM EST
- Where
- Kosciusko County, 0.65 mi NNW of Etna Green to 1.24 mi ESE of Pierceton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.288, -86.056
Training thunderstorms over much of southwestern Kosciusko county dropped between 4 and 6 inches of rain in the span of a few hours, causing widespread flooding and areas of flash flooding. At least a dozen roads were closed at one point due to water flowing over them. South Bruner Street, just northeast of Palestine, was washed away over Magee Robbins Ditch when the water flow exceeded the drainage pipe limits. This resulted in residents on the other side being stranded for several hours until the water receded and temporary repairs could be made.
Hail, Pulaski
- When
- July 7, 12:45 PM CST to 12:46 PM CST
- Where
- Pulaski County, 1.73 mi NE of Pulaski
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.990, -86.630
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 7, 20171 death · $510,000 · 76 kt wind · 5 events
- Excessive Heat and Heat in California, July 7 to 8, 201712 injured · 3 events
- Wildfire in Arizona, July 7 to 8, 20171 injured · $600,000 · 1 event
- Flood and Hail in Ohio, July 7, 2017$247,000 · 1 in hail · 22 events
- Flooding and Hail in Ohio, July 7, 2017$114,000 · 1 in hail · 37 events
- Flash Flood and Hail in Georgia, July 7 to 9, 2017$136,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Indiana, July 7, 2017$89,000 · 1.5 in hail · 28 events
- Dense Fog in Wisconsin, July 7, 20173 injured · $40,000 · 1 event
- Damaging Winds in Kentucky, July 7, 2017$75,000 · 53 kt wind · 10 events
- Damaging Winds in West Virginia, July 7, 2017$45,000 · 50 kt wind · 19 events
- Wildfire in California, July 7 to 8, 20176 injured · 1 event
- Lightning Strike in Florida, July 7, 2017$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 715928, 715929, 715913, 715915, 715917, 715930, 715931, 715934, 715936, 715937, 715920, 715938, 715922, 715939, 715940, 715947, 715941, 715942, 715943, 715944, 715945, 715923, 716022, 715924.